Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Why am I not having bleeding despite taking emergency pill?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
Hi i took a day after pill on oct 28 and got my period regularly on november 4. I took another one on dec 2 and got y perio on dec 6, and a third one on dec 26 but have not got any bleeding could you help me please.
Posted Sat, 25 Jan 2014 in Women's Health
Answered by Dr. Rhea Chanda 2 hours later
Brief Answer: hormonal imbalance Detailed Answer: Hello XXXXXXX Your have a hormonal imbalance due to multiple use of the emergency pill in the same cycle.You got your period dec 6th, and took the pill on day 20 of your cycle. That was necessary as you were not in your fertile phase. Due to the multiple use of the pill you now have a hormonal imbalance. Hence your period will be irregular. Hence you are late. We have to rule out pregnancy first. The dose of the emergency pill is very high, and not like a regular birth control pill. Taking it multiple times without much gap, reduces the the efficacy. First take a pregnancy test, and rule out pregnancy. If its negative, then just wait it out. Till you get your period after the hormones balance out. After that use a regular form of contraception like an iud,or bc pills.
Above answer was peer-reviewed by
Follow-up: Why am I not having bleeding despite taking emergency pill? 29 minutes later
Thanks for the response, in this case the last pill i took it the day after i had intercourse and he had a condom although he was inside me without it for couple of minutes therefore we thought it was better to prevent. On the other other gynecologists assure the effctiveness is still the same, the name of the pill i had is vermagest.
Answered by Dr. Rhea Chanda 16 minutes later
Brief Answer: should be ok Detailed Answer: If you have taken 1.5 mg of vermagest then it should be ok. If you have used a condom, its fine. You are safe. But since you were also unprotected for a short time, pregnancy is a possibility. It should always be ruled out first. As you know, nothing is 100% fool-proof. Since there is already a hormonal imbalance in the body, we cannot depend on 100% efficacy of the drug.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor